Thunderstorm Wind, Hamilton
- When
- April 7, 11:00 AM EST
- Where
- Hamilton County, 3 mi W of Jennings
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.600, -83.150
Law enforcement reported trees down at CR-152 and CR-135.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Law enforcement reported trees down at CR-152 and CR-135.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 7, 8:43 AM EST, 2 hours 17 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
943 AM EDT THU APR 7 2005
...STRONG TO SEVERE STORMS POSSIBLE FOR NE FL THIS AFTERNOON...
LOCALLY HEAVY RAINFALL AREA WIDE...
SOLID BAND OF SHOWERS AND THUNDERSTORMS OVER WESTERN SE GA COUNTIES
EXTENDING INTO BIG BEND AND EASTERN GULF. STRONGEST ACTIVITY IS OVER
THE GULF WITH GOOD DIFFLUENT WEDGE SHAPE NOTED ON IR SATELLITE.
ACTIVITY OVER LAND BELOW SEVERE LEVELS BUT STILL PRODUCING HEAVY
RAINFALL. MAIN THREAT FOR SE GA WILL BE HEAVY RAINFALL. FOR NE FL
THERE WILL BE A CHANCE OF STRONG WINDS/HAIL WITH LINE OF
THUNDERSTORMS AND ISOLATED TORNADOES ARE POSSIBLE. BETTER HEATING
AND DESTABILIZATION SHOULD OCCUR OVER NE FL AS PRECIP WILL NOT START
UNTIL THIS AFTERNOON. HOWEVER ONE NEGATIVE IS A THICK CIRRUS SHIELD
WHICH EXTENDS AHEAD OF LINE WHICH COULD LESSEN THREAT A BIT. WILL UP
POPS TO CATEGORICAL FOR ALL AREAS THIS AFTERNOON.
MARINE...SOUTH WINDS AROUND 15 KNOTS HAS BEEN SLOW TO INCREASE BUT
SHOULD THIS AFTERNOON AS LINE OF STORMS APPROACH FROM THE WEST.
SEAS HAVE COME UP TO 4-6 FOOT RANGE. WILL EXPAND SCA TO INCLUDE
NEAR SHORE WATERS.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY IN EFFECT FROM 10 AM UNTIL 8 PM EDT THURSDAY
FOR THE FOLLOWING ZONES...ALACHUA...BAKER...BRADFORD...
CLAY...DUVAL...FLAGLER...MARION...NASSAU...PUTNAM...ST.
JOHNS...AND UNION.
FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THURSDAY FOR THE
FOLLOWING ZONES...COLUMBIA...GILCHRIST...HAMILTON...AND
SUWANNEE.
GA...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THURSDAY FOR THE
FOLLOWING ZONES...APPLING...ATKINSON...BACON...CLINCH...
COFFEE...ECHOLS...JEFF DAVIS...AND WARE.
LAKE WIND ADVISORY IN EFFECT FROM 10 AM UNTIL 8 PM EDT THURSDAY
FOR THE FOLLOWING ZONES...BRANTLEY...CHARLTON...COASTAL
CAMDEN...COASTAL GLYNN...INLAND CAMDEN...INLAND GLYNN...
PIERCE...AND WAYNE.
AM...SMALL CRAFT ADVISORY IN EFFECT FOR THE FOLLOWING ZONES...
ALTAMAHA SOUND GA TO FLAGLER BEACH FL OUT TO 60 NM OFFSHORE.
&&
MZ/ASHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1138 AM EDT THU APR 7 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-072300- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1138 AM EDT THU APR 7 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTH FLORIDA AND SOUTHEAST GEORGIA UNTIL 7 PM THIS EVENING... ...FLOOD WATCH FOR PORTIONS OF INLAND SOUTHEAST GEORGIA AND INLAND NORTHEAST FLORIDA THROUGH 8 PM THIS EVENING... ...LAKE WIND ADVISORY FOR PORTIONS OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA FROM 10 AM THIS MORNING TO 8 PM THIS EVENING... ...FLOOD WARNINGS REMAIN IN EFFECT FOR THE ALAPAHA...ALTAMAHA... SATILLA...ST. MARYS...SUWANNEE AND SANTA FE RIVERS... A SQUALL LINE WITH LOCALLY HEAVY RAIN AND EMBEDDED STRONG TO SEVERE THUNDERSTORM ACTIVITY WILL PUSH ACROSS THE FORECAST AREA THE REMAINDER OF TODAY AND EARLY TONIGHT. STORM TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED AREA WIDE WITH LOCAL 3 TO 4 INCH AMOUNTS ACROSS INLAND PORTIONS OF THE FORECAST AREA. REFER TO THE FLOOD WATCH FOR MORE DETAILED INFORMATION. ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE THROUGH THE DAY AND INTO THIS EVENING BEFORE THE SQUALL LINE PUSHES OFFSHORE AROUND MIDNIGHT. A LAKE WIND ADVISORY HAS BEEN ISSUED FOR PORTIONS OF THE FORECAST AREA AS SOUTHERLY WINDS WILL INCREASE TO 20 TO 25 MPH WITH GUSTS UP TO 35 MPH BY LATE THIS MORNING AND WILL CONTINUE THROUGH THE AFTERNOON AND EVENING HOURS. PLEASE REFER TO THE LATEST STATEMENT FOR DETAILS. MOST RIVERS IN SOUTHEAST GEORGIA AND NORTHEAST FLORIDA ARE IN FLOOD. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE WILL BE ANOTHER RISK OF STRONG TO POSSIBLY SEVERE STORMS ON FRIDAY AS AN UPPER LOW PRESSURE SYSTEM MOVES OVER THE AREA. THE MAIN THREAT WILL BE LARGE HAIL AND GUSTY WINDS. THE RISK OF RIP CURRENTS IS EXPECTED TO BE ABOVE NORMAL FROM SUNDAY TO WEDNESDAY OF NEXT WEEK DUE TO AN INCREASED ONSHORE FLOW AND SWELLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IN THE SEVERE THUNDERSTORM WATCH AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ARS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1101 AM EDT THU APR 7 2005 FLZ020-021-071545- HAMILTON FL-SUWANNEE FL- 1101 AM EDT THU APR 7 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE AND HAMILTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1145 AM EDT... AT 1101 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF SUWANNEE RIVER STATE PARK TO 10 MILES SOUTHWEST OF NEWBURN...OR ALONG A LINE EXTENDING FROM 7 MILES EAST OF MADISON TO 7 MILES NORTHWEST OF MAYO...MOVING NORTHEAST AT 45 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SUWANNEE RIVER STATE PARK...NEWBURN...CROSSROADS...JENNINGS...LIVE OAK...SUWANNEE SPRINGS AND JASPER THROUGH 1145 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1132 AM EDT THU APR 7 2005 AMZ450-452-454-FLZ020>025-030>033-035>038-040-GAZ150-152>154-162>166- 072300- ALACHUA-ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-BAKER- BRADFORD-BRANTLEY-CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY- CLINCH-COLUMBIA-DUVAL-ECHOLS- FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST- GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-MARION-NASSAU-PUTNAM- ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-SUWANNEE- UNION-WARE- 1132 AM EDT THU APR 7 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 137 FOR SOUTHERN GEORGIA AND NORTHERN FLORIDA AND ADJACENT COASTAL WATERS THROUGH 700 PM EDT TODAY. THIS WATCH INCLUDES THE FOLLOWING COUNTIES... IN SOUTH GEORGIA...BRANTLEY...CAMDEN...CHARLTON...CLINCH...ECHOLS... GLYNN...WARE... IN NORTH FLORIDA...ALACHUA...BAKER...BRADFORD...CLAY...COLUMBIA... DUVAL...FLAGLER...GILCHRIST...HAMILTON...MARION...NASSAU...PUTNAM... ST JOHNS...SUWANNEE...UNION... ADJACENT COASTAL WATERS INCLUDED ARE... ALTAMAHA SOUND GA TO FLAGLER BEACH FL OUT TO 20 NM. HAIL TO 1.5 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. ARS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1140 AM EDT THU APR 7 2005 FLZ022-071630- COLUMBIA FL- 1140 AM EDT THU APR 7 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1230 PM EDT... AT 1140 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 23 MILES NORTH OF SUWANNEE VALLEY TO 14 MILES SOUTHWEST OF LAKE CITY...OR ALONG A LINE EXTENDING FROM 9 MILES WEST OF FARGO TO 4 MILES NORTH OF ICHETUCKNEE SPRINGS STATE...MOVING EAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WINFIELD...SUWANNEE VALLEY...LAKE CITY...FIVE POINTS AND WATERTOWN THROUGH 1230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1153 AM EDT THU APR 7 2005 FLZ021-071645- SUWANNEE FL- 1153 AM EDT THU APR 7 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1245 PM EDT... AT 1153 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 10 MILES WEST OF OBRIEN...OR ABOUT 4 MILES EAST OF MAYO...MOVING NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OBRIEN...MCALPIN...LIVE OAK...HOUSTON AND WELLBORN THROUGH 1245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444004.